MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION
Model Number RA002-4545SLR70
Medical Device Problem Codes Corroded (1131); Fracture (1260); Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to the (b)(4) implant retrieval centre (lirc); no product was returned to the manufacturer for investigation.A root cause was unable to be determined with the information provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported that a rod was explanted on an unknown date for an unknown reason.Subsequently, upon review of investigation findings from the london implant retrieval centre (lirc), it was identified that the rod exhibited signs of corrosion, galling, and debris present within the housing tube.Further, the rod was unable to retract, and evidence of pin fracture was present.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Additional information: no product has been returned for evaluation, however, investigation of the failure revealed that corrosion, surface finish and bending stresses all contribute to pin breaking.A new pin was implemented that had 65% improved strength and significantly improved corrosion resistance.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM - MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. suite 100
aliso viejo CA 92656
MDR Report Key12139799
Report Number3006179046-2021-00384
Device Sequence Number19827286
Product Code PGN
UDI-Device Identifier00856719002145
UDI-Public856719002145
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRA002-4545SLR70
Device Lot NumberA140308-01
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/25/2021
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1